Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jul 16, 2012, 4:16 PM EDT for Highlands County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2012, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 16, 2012, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Tampa Bay, FL
County Highlands County, FL
The radar
The Melbourne radar (KMLB), 96 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 712 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497
WWUS82 KTBW 162016
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
416 PM EDT MON JUL 16 2012
FLZ057-162100-
HIGHLANDS-
416 PM EDT MON JUL 16 2012
...STRONG THUNDERSTORMS WILL AFFECT HIGHLANDS COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF STRONG
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM AVON PARK AIR FORCE
RANGE TO 9 MILES WEST OF VENUS...OR ALONG A LINE EXTENDING FROM 11
MILES EAST OF AVON PARK TO 15 MILES SOUTHWEST OF LAKE PLACID...MOVING
EAST AT 5 MPH...WILL AFFECT AVON PARK AIR FORCE RANGE...SEBRING
REGIONAL AIRPORT...LAKE PLACID AND LAKE ISTOKPOGA...UNTIL 500 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2756 8117 2753 8120 2749 8119 2705 8130
2705 8155 2763 8141 2764 8115
TIME...MOT...LOC 2016Z 265DEG 4KT 2761 8131 2710 8147
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 1:39 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 16, 1:39 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 139 PM EDT MON JUL 16 2012 .SHORT TERM (TONIGHT-WEDNESDAY)... SHOWERS AND THUNDERSTORMS ACROSS THE AREA WILL BE STRONG TO POSSIBLY SEVERE AS THE SEABREEZE CONTINUES TO DEVELOP AND PUSH INLAND WITH THE UPPER TUTT LOW DRIFTING SW INTO NORTHERN FLORIDA. LARGE HAIL AND STRONG TO DAMAGING WINDS ARE THE MAIN CONCERNS WITH THE STORMS. AT THE SURFACE...HIGH PRESSURE IS RIDGING ACROSS THE AREA FROM THE ATLANTIC. THE RIDGE AXIS WILL SHIFT FROM ACROSS SOUTH FLORIDA THIS EVENING TO ACROSS THE CENTRAL PENINSULA THROUGH WEDNESDAY. THE LOW ALOFT WILL CONTINUE TO SETTLE SOUTHWEST TO OVER NORTHERN FLORIDA THROUGH TUESDAY...THEN W/NW AS IT MODERATES THROUGH WEDNESDAY. SCATTERED TO NUMEROUS STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE AGAIN EXPECTED FOR TOMORROW...THEN SHIFTING BACK TO A MORE NORMAL PATTERN FOR WEDNESDAY WITH MORE SEABREEZE INDUCED SCATTERED AFTERNOON THUNDERSTORMS. TEMPERATURES WILL BE IN THE UPPER 60S-MID 70S FOR LOWS AND UPPER 80S-LOWER 90S FOR HIGHS EACH DAY. .LONG TERM (WEDNESDAY NIGHT-MONDAY)... STRONG SUBTROPICAL RIDGING OVER THE ATLANTIC WILL EXTEND WESTWARD ACROSS CENTRAL FLORIDA THROUGH THE PERIOD. IN GENERAL...THIS WILL RESULT IN ABOVE NORMAL TEMPERATURES EACH AFTERNOON WITH BELOW NORMAL RAIN CHANCES. 00Z GFS SHOWS A DRY SLOT OF AIR MOVING OVER THE REGION ON FRIDAY WHICH WILL DECREASE OUR RAIN CHANCES TO LESS THAN 30 PERCENT ACROSS THE ENTIRE AREA. LATE FRIDAY INTO SATURDAY...A DEEPENING EASTERN U.S. TROUGH WILL CREATE A WEAKNESS IN THE SUBTROPICAL RIDGE BUT THE MOISTURE IS SLOW TO RETURN FROM THE SOUTH. BY LATER IN THE DAY ON SATURDAY AND ESPECIALLY ON SUNDAY...PRECIPITABLE WATERS RETURN TO NEAR TWO INCHES. MEX GUIDANCE STILL SHOWS BELOW NORMAL RAIN CHANCES...MOST LIKELY DUE TO THE INFLUENCE OF THE UPPER-LEVEL RIDGE. I WILL FOLLOW GUIDANCE FOR NOW SINCE WE ARE TALKING ABOUT DAYS 6 AND 7...BUT WOULD NOT BE SURPRISED IF WE END UP NEEDING TO RAISE WEEKEND RAIN CHANCES IN FUTURE FORECASTS. && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE THIS AFTERNOON ACROSS THE AREA. MVFR TO BRIEF IFR CONDITIONS AND GUSTY WINDS TO CONTINUE IN AND NEAR STRONGER THUNDERSTORMS INTO THE EVENING HOURS. VFR CONDITIONS RETURN OVERNIGHT. && .MARINE... WINDS AND SEAS WILL REMAIN LIGHT THROUGH THE PERIOD AS HIGH PRESSURE RIDGES ACROSS THE AREA FROM THE ATLANTIC. THE RIDGE AXIS WILL BE SHIFTING NORTH AND SOUTH THROUGH THE WEEK...SHIFTING PREDOMINANT FLOW FROM THE S/SW TO THE E/SE LATER IN THE WEEK. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH AN AFTERNOON SEABREEZE DEVELOPING NEAR THE COAST. && .FIRE WEATHER... NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 76 89 76 90 / 40 60 30 40 FMY 74 90 74 92 / 40 60 30 40 GIF 73 91 74 92 / 40 60 30 50 SRQ 75 89 75 90 / 40 60 30 40 BKV 70 90 70 91 / 40 60 30 50 SPG 78 88 78 89 / 40 50 30 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...24/COLSON LONG TERM/AVIATION...25/DAVIS
Hazardous weather outlook, Jul 16, 5:19 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 519 AM EDT MON JUL 16 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-162130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 519 AM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AN UPPER-LEVEL DISTURBANCE WILL BRING AN INCREASED CHANCE FOR STRONG TO SEVERE THUNDERSTORMS TO THE REGION TODAY. SOME OF THE AFTERNOON STORMS WILL BE ACCOMPANIED BY STRONG GUSTY WINDS AND HAIL...ESPECIALLY NORTH OF INTERSTATE FOUR. ALL THUNDERSTORMS CONTAIN DEADLY CLOUD TO GROUND LIGHTNING. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS WILL CONTINUE EACH DAY. SOME DRIER AIR MAY LIMIT THUNDERSTORM DEVELOPMENT ON FRIDAY. NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. JILLSON
In the hours before
Special weather statement, Jul 16, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
416 PM EDT MON JUL 16 2012
FLZ057-162100-
HIGHLANDS-
416 PM EDT MON JUL 16 2012
...STRONG THUNDERSTORMS WILL AFFECT HIGHLANDS COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF STRONG
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM AVON PARK AIR FORCE
RANGE TO 9 MILES WEST OF VENUS...OR ALONG A LINE EXTENDING FROM 11
MILES EAST OF AVON PARK TO 15 MILES SOUTHWEST OF LAKE PLACID...MOVING
EAST AT 5 MPH...WILL AFFECT AVON PARK AIR FORCE RANGE...SEBRING
REGIONAL AIRPORT...LAKE PLACID AND LAKE ISTOKPOGA...UNTIL 500 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2756 8117 2753 8120 2749 8119 2705 8130
2705 8155 2763 8141 2764 8115
TIME...MOT...LOC 2016Z 265DEG 4KT 2761 8131 2710 8147The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:14 PM EDT | Areal Flood Advisory | TBW | Citrus, Hernando | 61 min |
| Jul 16, 4:43 PM EDT | Areal Flood Advisory | TBW | Highlands | 62 min |
| Jul 16, 6:15 PM EDT | Special Weather Statement | TBW | Sumter | 45 min |
| Jul 16, 6:29 PM EDT | Areal Flood Advisory | TBW | Hardee | 61 min |
| Jul 16, 6:49 PM EDT | Special Weather Statement | TBW | Levy | 41 min |
| Jul 16, 7:17 PM EDT | Special Weather Statement | TBW | Citrus | 43 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.